MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-17-080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Patient Problem/Medical Problem (2688)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The physician treated a 15mm moderately calcified lesion in the proximal celiac artery with a visi-pro balloon- expandable stent.The artery had a diameter of 7mm and had little tortouosity.The visipro was prepped as per the ifu with no issues identified.The procedure used a 7 fr sheath and a non-medtronic wire.014" x 300 cm.No resistance was encountered advancing the device and no excessive force was used.Two weeks after the procedure, patient complained of pain and a follow cannulation of the artery was performed.During this follow-up visit, it was noticed that the implanted stent had fractured.The component embolized in the vessel.The broken part of the device was explanted using a snare.The physician opted for no further treatment.The patient complained of abdominal pain and was referred to a gi physician.No further complications reported.
 
Additional Manufacturer Narrative
Evaluation summary: a small fractured segment of the visi-pro balloon-expandable biliary stent crimped onto a guidewire was received for evaluation.No cine images were received.Approximately 8mm of the stent was returned crimped onto a guidewire.Sanguine residue and biological debris was noted in the stent strut cells.The returned stent structure exhibited stent cell elongation and lateral compression.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7269135
Report Number2183870-2018-00087
Device Sequence Number13888649
Product Code FGE
UDI-Device Identifier00821684036389
UDI-Public00821684036389
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2020
Device Catalogue NumberPXB35-07-17-080
Device Lot NumberA562005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer02/23/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date03/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;